zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A representation of the general common solution to the matrix equations $A_1XB_1=C_1$ and $A_2XB_2=C_2$ with applications. (English) Zbl 0983.15016
New necessary and sufficient conditions are derived for a pair of matrix equations $A_1XB_1=C_1$ and $A_2XB_2=C_2$ to have a common solution. Then a new representation is derived for the general common solution. The result is used to determine conditions for the existence of a solution and a new representation of the general Hermitian solution to the matrix equation $AXB=C$ $(A,B$, and $C$ are known matrices over the complex field).

15A24Matrix equations and identities
Full Text: DOI
[1] Morris, G. L.; Odell, P. L.: Common solutions for n matrix equations with applications. J. assn. Com. Mach 15, 272-274 (1968) · Zbl 0157.22602
[2] Mitra, S. K.: Common solutions to a pair of linear matrix equations A1XB1 = C1 and A2XB2 = C2. Proc. Cambridge philos. Soc. 74, 213-216 (1973)
[3] Mitra, S. K.: A pair of simultaneous linear matrix equations and a matrix programming problem. Linear algebra appl. 131, 97-123 (1990) · Zbl 0712.15010
[4] Shinozaki, N.; Sibuya, M.: Consistency of a pair of matrix equations with an application. Keio engrg. Rep. 27, 141-146 (1974) · Zbl 0409.15010
[5] Von Der Woude, J.: Feedback decoupling and stabilization for linear systems with multiple exogenous variables. Ph.d. thesis (1987)
[6] Özgüler, A. B.; Akar, N.: A common solution to a pair of linear matrix equations over a principal domain. Linear algebra appl. 144, 85-99 (1991) · Zbl 0718.15006
[7] Jones, J.; Narathong, C.: Estimation of variance and covariance components in linear models containing multiparameter matrices. Mathl. comput. Modelling 11, 1097-1100 (1988)
[8] Chu, K. W. E.: Singular value and generalized singular value decompositions and the solution of linear matrix equations. Linear algebra appl. 88/89, 83-98 (1987) · Zbl 0612.15003
[9] Von Rosen, D.: Some results on homogeneous matrix equations. SIAM J. Matrix anal. 14, 137-145 (1993) · Zbl 0768.15008
[10] Bhimasankaram, P.: Common solutions to the linear matrix equations AX = B, CX = D, and EXF = G. Sankhya ser. A 38, 404-409 (1976) · Zbl 0411.15008
[11] Magnus, J. R.: L-structured matrices and linear matrix equations. Linear and multilinear algebra 14, 67-88 (1983) · Zbl 0527.15006
[12] Campbell, S. L.; Meyer, C. D.: Generalized inverses of linear transformations. (1979) · Zbl 0417.15002
[13] Young, D. M.; Jr., J. W. Seaman; Meaux, L. M.: A characterization of independence distribution-preserving covariance structures for the multivariate linear model. J. mult. Anal. 68, 165-175 (1999) · Zbl 0927.62057
[14] D.M. Young, A. Navarra and P.L. Odell, A representation of the general common nonnegative-definite solution to a system of linear homogeneous matrix equations, (submitted).
[15] Mitra, S. K.: A pair of simultaneous linear matrix equations and a matrix programming problem. Linear algebra appl. 131, 107-123 (1990) · Zbl 0712.15010
[16] Khatri, C. G.; Mitra, S. K.: Hermitian and nonnegative definite solutions of linear matrix equations. SIAM J. Appl. math. 31, 578-585 (1976) · Zbl 0359.65033
[17] Vetter, W. J.: Vector structures and solutions of linear matrix equations. Linear algebra appl. 9, 181-188 (1975) · Zbl 0307.15003
[18] Magnus, J. R.; Neudecker, H.: The elimination matrix: some lemmas and applications. SIAM J. Algebraic discrete methods 1, 422-428 (1980) · Zbl 0497.15014
[19] Don, F. J. Henk: On the symmetric solutions of a linear matrix equation. Linear algebra appl. 83, 1-7 (1987) · Zbl 0622.15001
[20] Hua, D.: On the symmetric solutions of linear matrix equations. Linear algebra appl. 131, 1-7 (1990) · Zbl 0712.15009